Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 1, 2011, 12:43 AM CDT for Callahan County, Shackelford County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2011, 12:43 AM CDT (05:43 UTC)
- Expired
- May 1, 2011, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 13 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS54 KSJT 010543 SVRSJT TXC059-417-010630- /O.NEW.KSJT.SV.W.0076.110501T0543Z-110501T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1243 AM CDT SUN MAY 1 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS... NORTHEASTERN CALLAHAN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 130 AM CDT * AT 1238 AM CDT...A SEVERE THUNDERSTORM WAS 5 MILES NORTHEAST OF BAIRD...MOVING NORTHEAST AT 35 MPH. STORM HAZARDS INCLUDE... HALF DOLLAR SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... SOME VEHICLE DENTS... MINOR ROOF AND PLASTIC SIGN DAMAGE. A FEW EXPOSED WINDOWS COULD CRACK OR BREAK. SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED. LIGHT UNSECURED OBJECTS BLOWN AROUND. SCATTERED POWER OUTAGES POSSIBLE. POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... MORAN BY 100 AM CDT... IBEX BY 115 AM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 298 AND 309. LAT...LON 3294 9909 3252 9909 3231 9938 3258 9954 TIME...MOT...LOC 0543Z 237DEG 28KT 3248 9931 $$
1 follow-up statement
723 WWUS54 KSJT 010601 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 101 AM CDT SUN MAY 1 2011 TXC059-417-010630- /O.CON.KSJT.SV.W.0076.000000T0000Z-110501T0630Z/ SHACKELFORD TX-CALLAHAN TX- 101 AM CDT SUN MAY 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES... AT 100 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR MORAN...OR 14 MILES SOUTHEAST OF ALBANY...MOVING NORTHEAST AT 30 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... VEHICLE DINGS... MINOR DAMAGE TO ROOFS... DAMAGE TO TREE LIMBS... LIGHT OBJECTS BLOWN AROUND. THE SEVERE THUNDERSTORM WILL BE NEAR... IBEX BY 115 AM CDT... LAT...LON 3265 9943 3287 9910 3252 9909 3237 9930 TIME...MOT...LOC 0602Z 237DEG 28KT 3256 9916 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:41 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 30, 11:41 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1141 PM CDT SAT APR 30 2011 .DISCUSSION... LOOK FOR MVFR CEILINGS TO RETURN TO MUCH OF WEST CENTRAL TEXAS BY SUNRISE. SEE AVIATION BELOW FOR ADDITIONAL INFORMATION. && .AVIATION... LATEST RUC AND NAM DATA CONTINUE TO INDICATE MVFR CEILINGS WILL RETURN TO MUCH OF WEST CENTRAL TEXAS DURING THE NEXT 6 HOURS. ALSO...LATEST SURFACE ANALYSIS PLACES THE COLD FRONT NEAR OUR INTERSTATE 10 CORRIDOR. ISENTROPIC UPGLIDE ALONG AND NORTH OF THIS FRONT MAY PRODUCE ENOUGH LIFT TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE BIG COUNTRY THROUGH SUNRISE. FROM 12Z THROUGH 18Z...MODELS EXPAND THE SHOWER AND THUNDERSTORM AREA FARTHER SOUTH TO INCLUDE MOST OTHER LOCATIONS ACROSS WEST CENTRAL TEXAS. THUS...I INCLUDED THUNDERSTORMS IN THE 18Z PREVAILING GROUPS FOR ALL FOUR TERMINALS. A SECONDARY COLD AIR SURGE TOMORROW WILL PRODUCE INCREASING NORTH TO NORTHEAST WINDS ACROSS WEST CENTRAL TEXAS...ESPECIALLY DURING THE AFTERNOON. HUBER && .PREV DISCUSSION... /ISSUED 854 PM CDT SAT APR 30 2011/ UPDATE... NONE. DISCUSSION... COLD FRONT HAS PUSH FROM SOUTH OF OZONA AND SONORA...TO JUNCTION AND SAN SABA AT 830 PM...WITH A DRYLINE BETWEEN JUNCTION AND MASON. A FEW SHOWERS DEVELOPED ALONG THE FRONT IN SAN SABA COUNTY...BUT WERE WEAK. BEST CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE TO BE 4 AM TO NOON...WITH LIFT OF MOIST AIR OVER COLD FRONT. WONT MAKE ANY CHANGES TO FORECAST...WITH BEST LIFT ALONG JUNCTION...SAN ANGELO... SWEETWATER LINE. 04 PREV DISCUSSION... /ISSUED 654 PM CDT SAT APR 30 2011/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... COLD FRONT ALONG BIG LAKE...SONORA...FORT MCKAVETT...SONORA LINE AT AT 630 PM...MOVING SLOWLY SOUTH AT 5 TO 10 MPH. VFR CONDITIONS THIS EVENING...BUT MVFR CIGS RETURN AS MOIST AIR MOVES OVER COLD FRONT AFTER MIDNIGHT AND INTO SUNDAY MORNING. CHANCE OF SHOWERS WITH ISOLATED THUNDERSTORMS POSSIBLE...JUNCTION TO BRADY AND ABILENE AND EASTWARD...12Z TO 18Z...BUT LEFT OUT MENTION FOR NOW. MVFR CIGS RETURN TO VFR 18-21Z SUNDAY...AS DRIER AIR MOVES IN FROM NORTH TO SOUTH. PREV DISCUSSION... /ISSUED 336 PM CDT SAT APR 30 2011/ SHORT TERM... COLD FRONT IS MAKING PROGRESS THROUGH THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY...WITH WINDS BEGINNING TO SWITCH AROUND TO THE NORTHWEST AT KJCT AND KSOA AHEAD OF THE BOUNDARY. THE FRONT SHOULD MAKE IT TO THE SOUTHERN CWA BORDER BETWEEN 21Z AND 22Z THEN STALL IN THIS AREA. RUC ANALYSIS SHOWS SBCAPE VALUES NEAR 3000 J/KG AND AND 0-6 KM BULK SHEAR VALUES BETWEEN 40 AND 50 KNOTS AHEAD OF THE BOUNDARY...OVER MUCH OF THE NORTHWEST HILL COUNTRY AND PARTS OF THE HEARTLAND. INTRODUCED ISOLATED SHOWERS AND THUNDERSTORMS FOR THESE AREAS...WITH BEST OPPORTUNITY FOR DEVELOPMENT AFTER 00Z. ANY STORMS THAT DO DEVELOPMENT MAY BECOME STRONG TO SEVERE. FARTHER TO THE WEST...SURFACE MOISTURE WILL BE LACKING SO NOT EXPECTING DEVELOPMENT ALONG THE FRONT. COLD FRONT WILL RETREAT NORTH OVERNIGHT AND THE NEXT DEEP UPPER LEVEL TROUGH WILL APPROACH WEST CENTRAL TEXAS. BETTER DYNAMICS WILL OVERSPREAD THE AREA WITH THE APPROACH OF THE AFOREMENTIONED TROUGH AND SCATTERED SHOWERS AND THUNDERSTORM ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT PUSHES SOUTH THROUGH THE DAY SUNDAY. THE BEST POPS WILL BE ACROSS THE EASTERN TWO THIRDS OF THE CWA. ANY THUNDERSTORMS THAT DO DEVELOP MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. HIGH TEMPERATURES ON SUNDAY WILL BE DEPENDENT ON THE EXACT TIMING OF THE FRONT AND CLOUD COVER/RAINFALL ACROSS THE REGION. FORECAST HAS THE FRONT MAKING IT THROUGH THE SOUTHERN HALF OF THE CWA BY 17Z SUNDAY...WHICH WILL ALLOW TEMPERATURES TO CLIMB INTO THE MID TO UPPER 70S. FARTHER NORTH...TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 50S AND 60S ACROSS THE REST OF THE AREA. CURRENT FORECAST IS A BLEND BETWEEN THE WARMER MAV AND COOLER MET GUIDANCE. LONG TERM... APPROACH OF THE UPPER TROUGH CONTINUES TO PUMP MOISTURE INTO WEST CENTRAL TEXAS SUNDAY NIGHT INTO MONDAY...WITH THE TROUGH AXIS TAKING THE BEST LIFT OUT OF THE AREA BY EARLY MONDAY EVENING. ALL MODELS CONTINUE TO INDICATE DECENT RAIN CHANCES...AND NOT GOING TO ARGUE WITH THEM OR THE CURRENT FORECAST AT THIS POINT. TWEAKED THE GRIDS A LITTLE FOR TIMING...BUT LEFT MUCH OF THE POPS AND WEATHER ALONE FOR NOW. LOTS OF CLOUDS...AND A MUCH COOLER AIR MASS WITH 850 MB TEMPS IN THE SINGLE DIGITS...COMBINE TO PRODUCE VERY COOL TEMPERATURES. HIGHS ONLY IN THE 50S ON MONDAY...AND DROPPING INTO THE 30S AS THE CLOUDS EXIT BY SUNRISE TUESDAY MORNING. RES OF THE FORECAST REMAINS PRETTY MUCH AS IS...AS MODELS CONTINUE TO HAVE SOME DIFFERENCES WITH THE APPROACH OF THE NEXT FRONT LATE NEXT WEEK. WILL KEEP SOME SMALL POPS IN THE FORECAST FOR NOW AS THE FRONT APPROACHES...BUT LOOKS TO BE SHORT LIVED...AS A RIDGE ALOFT MOVES BACK INTO THE SOUTHERN PLAINS. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON AS WINDS REMAIN OUT OF THE NORTH AND NORTHWEST AT AT 10 TO 12 KNOTS...WITH A FEW HIGHER GUSTS...AND RELATIVE HUMIDITY VALUES REMAIN BETWEEN 10 AND 15 PERCENT. FAIRLY GOOD RECOVERY IS EXPECTED THIS EVENING WITH RELATIVE HUMIDITY VALUES CLIMBING ABOVE 30 PERCENT BY 03Z. A COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT AND SUNDAY...BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS AND COLDER TEMPERATURES. WINDS BEHIND THE FRONT WILL INCREASE TO 16 TO 22 KNOTS WITH HIGHERS GUSTS ON SUNDAY...BUT MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 30 PERCENT. FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGH MUCH OF THE REST OF THE WEEK AS TEMPERATURES REMAIN NEAR TO BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 57 41 53 41 / 30 30 40 50 10 SAN ANGELO 57 63 41 56 38 / 20 20 40 50 10 JUNCTION 68 78 46 54 39 / 20 30 50 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && HUBER
Hazardous weather outlook, Apr 30, 3:11 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT SAT APR 30 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-012015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 311 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING MAINLY SOUTHWEST OF A SWEETWATER TO BROWNWOOD LINE. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE HEARTLAND AND NORTHWEST HILL COUNTRY THIS EVENING AS A COLD FRONT STALLS IN THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING OVER THE BIG COUNTRY...NORTHERN CONCHO VALLEY AND HEARTLAND ALONG AND AHEAD OF A COLD FRONT. ANY THUNDERSTORMS THAT DO DEVELOP MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...GUSTY WINDS AND DEADLY LIGHTNING BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE COLD FRONT SUNDAY...MAINLY WEST OF AN OZONA TO STERLING CITY LINE. SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL...GUSTY WINDS AND DEADLY LIGHTNING BEING THE MAIN HAZARDS. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE FOR MOST OF THE AREA MONDAY...WITH DEADLY LIGHTNING BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... DANIELS
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:06 AM CDT | Severe Thunderstorm Warning | SJT | Haskell | 39 min |
| May 1, 2:32 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 58 min |
| May 1, 6:34 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.